Alert archive / Mississippi / Tornado Warnings in 2025

Tornado Warning 19, NWS Jackson, MS

February 12, 2025Claiborne County, Jefferson County, Mississippi

NWS Jackson, MS issued this tornado warning at Feb 12, 2025, 2:51 PM CST for Claiborne County, Jefferson County, Mississippi. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 12, 2025, 2:51 PM CST (20:51 UTC)
Expired
Feb 12, 2025, 3:12 PM CST
In force
21 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Claiborne County, MS, Jefferson County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 95 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 12, 1:32 PM CSTTornado WatchSPC8 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 8.9 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2025-02-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2025-02-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -182 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
710 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
-182 m²/s²
0-3 km storm-relative helicity
416 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

945 
WFUS54 KJAN 122051
TORJAN
MSC021-063-122130-
/O.NEW.KJAN.TO.W.0019.250212T2051Z-250212T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Jackson MS
251 PM CST Wed Feb 12 2025

The National Weather Service in Jackson has issued a

* Tornado Warning for...
  Southeastern Claiborne County in southwestern Mississippi...
  Northeastern Jefferson County in southwestern Mississippi...

* Until 330 PM CST.

* At 251 PM CST, a severe thunderstorm capable of producing a tornado
  was located over Red Lick, or 8 miles northeast of Fayette, moving
  northeast at 35 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Blue Hill, Pattison, Peyton, and Mcbride around 255 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3180 9104 3197 9077 3193 9072 3184 9072
      3183 9073 3177 9074 3172 9097
TIME...MOT...LOC 2051Z 243DEG 30KT 3178 9093 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

EC
1 follow-up statement
079 
WWUS54 KJAN 122112
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
312 PM CST Wed Feb 12 2025

MSC021-063-122122-
/O.CAN.KJAN.TO.W.0019.000000T0000Z-250212T2130Z/
Claiborne MS-Jefferson MS-
312 PM CST Wed Feb 12 2025

...THE TORNADO WARNING FOR SOUTHEASTERN CLAIBORNE AND NORTHEASTERN
JEFFERSON COUNTIES IS CANCELLED...

The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been cancelled.

A Tornado Watch remains in effect until 1000 PM CST for central and
southwestern Mississippi.

&&

LAT...LON 3180 9104 3197 9077 3193 9072 3184 9072
      3183 9073 3177 9074 3172 9097
TIME...MOT...LOC 2109Z 243DEG 30KT 3186 9075 

$$

EC

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Feb 12, 2:28 PM CST, 23 minutes earlier.

Area forecast discussion, Feb 12, 2:28 PM CST, 23 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
228 PM CST Wed Feb 12 2025

...New DISCUSSION...

.DISCUSSION...
Issued at 204 PM CST Wed Feb 12 2025

Tonight:

Storms exit the area late this evening from west to east with
cooler air moving in behind. This will result in a night with lows
across the area in the 30s for most north of I-20 and 40s to the
south. Freezing temperatures are possible in southeast Arkansas.

Through mid week next week:

Otherwise, ongoing forecast thinking remains unchanged and the
previous extended forecast is attached below, with the next storm
threat anticipated on Saturday when a significant severe weather
event is possible. An "Enhanced" (3 out of 5) risk for severe
weather remains valid for much of the area on Saturday. /86/

Previous Discussion:

Thursday through Tuesday:

Surface ridging will provide a brief break from the rainfall
Thursday and Friday as it traverses over the central CONUS.
Southerly flow will help Gulf moisture return to the region and
bring afternoon temps to the lower 70s to near 80 degrees by
Saturday.

Although warm temps are expected Saturday, rain will also return
as well as an upper-lvl trough progresses east, pushing a cold
front into the area. With mid-60 dewpoints, sufficient shear and
instability in place, strong to severe storms will be possible.
Continue to check back for updates as this system is several days
away. Depending on rainfall amounts from the next couple of days,
flooding could be possible with this system as soils will be
saturated and additional 1-2 inches of rain will be likely from
this system.

Post frontal passage will bring a cooler start to the new week.
Afternoon highs will range from the upper 40s in the northwest to
lower 60s in the southeast and overnight lows are expected to drop
to the upper 20s and lower 30s. Cold overnight lows could lead to
a widespread freeze Monday and Tuesday morning. /SW/

&&

.AVIATION...
(18Z TAFS)
Issued at 1142 AM CST Wed Feb 12 2025

A mix of conditions were observed at 1730Z as the morning showers
have moved to ne MS but additional SHRA/TSRA will move back across
the area from the west through 05Z. IFR/LIFR conds are expected
to redevelop area and prevail areawide through 09Z. After 09Z
cigs wl gradually improve to MVFR from the west but MVFR cigs wl
prevail through the end of the TAF period. A gusty s-se wind to
20kts is expected this aftn but wl shift to the nw and be gusty
20-22kts tonight as a cold front moves across the region. /22/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       40  51  35  62 /  70   0   0  10
Meridian      43  55  33  61 /  80   0   0  10
Vicksburg     39  49  35  60 /  40   0   0  10
Hattiesburg   48  61  38  66 /  80   0   0  20
Natchez       42  52  38  63 /  60   0   0  20
Greenville    34  44  31  54 /  20   0   0  10
Greenwood     36  47  32  58 /  50   0   0   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Flood Watch until 6 PM CST this evening for MSZ019-025>057-059-
     060.

LA...Flood Watch until 6 PM CST this evening for LAZ007>009-015-016-
     023>026.

AR...Flood Watch until 6 PM CST this evening for ARZ074-075.

&&

LP/SW/22

In the hours before

Local storm report, Feb 12, 9:37 AM CST, 5 hours 14 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
937 AM CST Wed Feb 12 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 AM     Flood            2 SSW Chester           33.34N 89.25W
02/12/2025                   Choctaw            MS   Trained Spotter

            Stewart road closed due to high water from
            South Union Road to Chester Mills Road due
            to swelling of Besa Chitto Creek.

&&

LP
Local storm report, Feb 12, 1:25 PM CST, 1 hour 26 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
125 PM CST Wed Feb 12 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1214 PM     Flood            6 ENE Huntsville        33.38N 89.36W
02/12/2025                   Choctaw            MS   Trained Spotter

            Creek swelling resulted in high water road
            closure along Henderson road.

&&

LDP

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 11, 8:50 PM CSTFlood WatchJANAdams, Attala, Carroll, Choctaw, Claiborne, Clay and 30 more23 hr
Feb 12, 9:06 AM CSTRiver Flood WarningJANHinds, Warren16 days
Feb 12, 9:06 AM CSTRiver Flood WarningJANMadison, Yazoo21 days
Feb 12, 9:42 AM CSTRiver Flood WarningJANCopiah, Simpson7 days
Feb 12, 9:42 AM CSTRiver Flood WarningJANLawrence8 days
Feb 12, 9:57 AM CSTRiver Flood WarningJANLeake4 days
Feb 12, 9:57 AM CSTRiver Flood WarningJANAttala34 hr
Feb 12, 9:57 AM CSTRiver Flood WarningJANLeake9 days
Feb 12, 9:57 AM CSTRiver Flood WarningJANLeake21 days
Feb 12, 9:57 AM CSTRiver Flood WarningJANLeake21 days
Feb 12, 1:19 PM CSTSevere Thunderstorm WarningJANLamar, Marion56 min
Feb 12, 1:53 PM CSTTornado WarningJANForrest, Lamar45 min
Feb 12, 2:13 PM CSTSevere Thunderstorm WarningJANAdams, Jefferson47 min
Feb 12, 2:14 PM CSTTornado WarningJANCopiah, Franklin, Lawrence, Lincoln, Simpson61 min
Feb 12, 3:00 PM CSTSevere Thunderstorm WarningJANFranklin, Jefferson45 min
Feb 12, 3:05 PM CSTSpecial Weather StatementJANSmith55 min
Feb 12, 3:09 PM CSTSevere Thunderstorm WarningJANCopiah51 min
Feb 12, 3:19 PM CSTSpecial Weather StatementJANAdams, Claiborne, Jefferson56 min
Feb 12, 3:28 PM CSTSevere Thunderstorm WarningJANFranklin, Lincoln47 min
Feb 12, 3:45 PM CSTTornado WarningJANCopiah, Lawrence, Lincoln45 min
Feb 12, 4:04 PM CSTTornado WarningJANCovington, Jefferson Davis, Lamar, Marion30 min
Feb 12, 4:19 PM CSTTornado WarningJANJefferson Davis, Lawrence, Simpson56 min
Feb 12, 4:59 PM CSTFlash Flood WarningJANAdams, Claiborne, Copiah, Covington, Franklin, Jefferson and 4 more2 hr
Feb 12, 5:05 PM CSTSevere Thunderstorm WarningJANCovington, Jasper, Jefferson Davis, Jones, Simpson, Smith55 min
Feb 12, 5:53 PM CSTTornado WarningJANCovington, Jefferson Davis, Jones, Smith52 min
Feb 12, 5:55 PM CSTSevere Thunderstorm WarningJANClarke, Jasper, Jones65 min

Nearby

Tornado Warnings in Mississippi, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.